Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 66, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 27, 2001, 5:23 PM CDT for Door County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2001, 5:23 PM CDT (22:23 UTC)
- Expired
- Aug 27, 2001, 6:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
198 WUUS53 KGRB 272224 SVRGRB WIC029-272315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 523 PM CDT MON AUG 27 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DOOR COUNTY IN WISCONSIN * UNTIL 615 PM CDT * AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL. THE LINE EXTENDED FROM STURGEON BAY TO 19 MILES WEST OF STURGEON BAY. IT WAS MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE... LITTLE STURGEON BY 525 PM CDT. STURGEON BAY BY 530 PM CDT. BRUSSELS BY 550 PM CDT. MAPLEWOOD BY 550 PM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GREEN BAY. $$ LAT...LON 4488 8720 4484 8786 4468 8757 4467 8714 APK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:30 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 27, 2:30 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT MON AUG 27 2001 SFC FRONT IS JUST ABOUT EAST OF THE ENTIRE CWA AT 19Z WITH NO SHRA/TSRA DEVELOPMENT. BANDED TYPE OF CU BEHIND THE FRONT WITH A SECONDARY DPT FRONT PRODUCING ISOLD LIGHT --SHRAS. WILL ADD INTO THE FCST THIS EVENING AT PRESS TIME IF THIS PCPN BCMS MORE ORGANIZED. OTHERWISE DRY AIR FILTERING INTO NW WI ON NW WINDS THIS AFTN WITH DPTS FALLING INTO THE 40S. THIS WILL IMPACT OVERNIGHT TEMPS NEXT SEVERAL DAYS...ESP ACRS THE NORTH. OTHERWISE GENERALLY QUIET WX THROUGH WED... WITH COOL CLR NIGHTS...AND AFTN CU. EXPECT A LITTLE MORE SC/CU TO DEVELOP OVER THE NE HALF OF THE CWA TUE WITH COOL H8 TEMP FIELD. NEXT CHC OF PCPN LATE WED INTO THUR AS FRONTAL SYSTEM APPROACHES. MODELS INDICATE A CONSENSUS OF AN AFTN CHC FOR THE NW HALF OF THE STATE IN THE WAA SECTOR. REST OF THE STATE UNDER THE INFLUENCE OF THE HIGH...AND HELD OFF PCPN MENTION AT THIS TIME. FRONTAL SYSTEM SLOWLY PASSES OVR THE RGN WED NIGHT INTO THURSDAY. AVN AND MRF DEPART FOR FRIDAY AS THE AVN DRIVES THE FRONT SOUTH WHILE THE MRF MOVES A SFC WAVE ALONG THE FRONT AND CONTS CHC OF PCPN INTO FRIDAY. EVENTUALLY MDM RANGE MODELS COME TO A SOLUTION OF A COOL AND DRY WEEKEND. .GRB...NONE. HELMAN WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 27, 12:00 PM CDT, 5 hours 23 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-271900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT MON AUG 27 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL WISCONSIN THIS AFTERNOON. A COLD FRONT WILL MOVE OVER EAST CENTRAL WISCONSIN THIS AFTERNOON. CLEARING SKIES OVER THE REGION WILL HELP TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON BEFORE THE ARRIVAL OF THE FRONT. SHOWERS AND STORMS MAY DEVELOP ALONG AND AHEAD OF THE FRONT BUT SHOULD BE WIDELY SCATTERED. A FEW ISOLATED STORMS MAY PRODUCE HAIL UP TO ONE INCH IN DIAMETER AND GUSTY WINDS. THE GREATEST THREAT WILL OCCUR SOUTHEAST OF A LINE FROM MARINETTE TO OSHKOSH BETWEEN 1:00 PM AND 5:00 PM. SINCE THIS EVENT IS EXPECTED TO BE ISOLATED...SPOTTER ACTIVATION SHOULD NOT BE NEEDED. WEATHER UPDATES CAN BE ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. HELMAN WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Aug 27, 12:00 PM CDT, 5 hours 23 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-271900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT MON AUG 27 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL WISCONSIN THIS AFTERNOON. A COLD FRONT WILL MOVE OVER EAST CENTRAL WISCONSIN THIS AFTERNOON. CLEARING SKIES OVER THE REGION WILL HELP TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON BEFORE THE ARRIVAL OF THE FRONT. SHOWERS AND STORMS MAY DEVELOP ALONG AND AHEAD OF THE FRONT BUT SHOULD BE WIDELY SCATTERED. A FEW ISOLATED STORMS MAY PRODUCE HAIL UP TO ONE INCH IN DIAMETER AND GUSTY WINDS. THE GREATEST THREAT WILL OCCUR SOUTHEAST OF A LINE FROM MARINETTE TO OSHKOSH BETWEEN 1:00 PM AND 5:00 PM. SINCE THIS EVENT IS EXPECTED TO BE ISOLATED...SPOTTER ACTIVATION SHOULD NOT BE NEEDED. WEATHER UPDATES CAN BE ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. HELMAN WWW.CRH.NOAA.GOV/GRB
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.